topicLogo

Lightheadedness

What is Lightheadedness?

Lightheadedness is a common and typically unpleasant sensation of dizziness and/or a feeling that one may faint. The sensation of lightheadedness can be short-lived, prolonged, or, rarely, recurring. In addition to dizziness, the individual may feel as though his or her head is weightless. The individual may also feel as though the room is what causes the "spinning" or moving (vertigo) associated with lightheadedness. Most causes of lightheadedness are not serious and either cure themselves quickly or are easily treated.

Keeping a sense of balance requires the brain to process a variety of information received from the eyes, the nervous system, and the inner ears. If the brain is unable to process these signals, such as messages are contradictory, or if the sensory systems are improperly functioning, an individual may experience lightheadedness or dizziness.

Questions and answers on "Lightheadedness"

Earlier today I had a sudden onset of severe abdominal cramping which also caused sweating and lightheadedness . Within about 45 minutes I had several bowel movements and I vomited once. Since then, the lightheadedness and sweating has subsised, however, the abdominal cramping is still very much there and I constantly feel like I should be in the bathroom. Along with the cramping, I am concerned about the bright red blood , which may or may not be clots, that appear in the toilet.
Hi, thanks for posting your concern in the HCM. Abdominal cramps with bloody diarrhoea and vomiting may be due to acute gastroenteritis or colitis or enterocolitis due to some infection. Less commonly, they may be manifestations of more serious conditions. Usually fresh blood in stool are due to...
Read Full Thread     Ask a Doctor Now »
I am 72 years old and have been experiencing lightheadedness in the mornings. I also have noticed numbness in my fingers and feet as well. I just had cataracts done and these symptoms have worsened. I don't feel this surgery has anything to do with it although my eyes are now so sensitive to light and my far-sightness is realy worse and I hope glasses will take care of that problem. Anyway, the lightheadedness goes away as the day progresses as does the numbness in feet and hands. Thank You.
Hi there.

Thank you for posting your question . I will do my best to help you.

Lightheadedness on getting out of bed is called postural hypotension or postural
low blood pressure. I can understand how this can be a bit frightening but in fact it should not worry you. When going from the lying...
Read Full Thread     Ask a Doctor Now »
Since 2006 i have suffered with this lightheadedness and pressure in my ears my doctor can not explain what it could be and looks at me as if im either mad or suffering with depression but i can say im fine and a real bubbly person when i dont have these feelings but it can come on so fast and with no warning as well
Hello

Welcome in H.C.M.

I have gone through your query regarding lightheadedness and dizziness, no doubt you may be having disease of internal ear and for this you have to consult your ENT doctor.

By your clinical history it appears as you may be sufferring from-

1- Miniere's disease.

2-...
Read Full Thread     Ask a Doctor Now »
I went to and neurotologist to find out why I have lightheadedness and dizziness I feel unsteady when I'm standing and also feel like the floor is moving when I walk I had a vertigo spell - one only - in November and left me this way. Dr. said it is not an inner ear issue but the central nervous system .. I am so nervous.. All MRI and mras were all normal. Is there's something for me to worry.
Brief Answer:
please dont worry!

Detailed Answer:
hello!!

Please dont worry!!

There are many causes for lightheadedness and is a very common complaint.!

The cause can vary from low hemoglobin levels to low blood sugars , it can also be due to postural hypotension , vision disorders , inner ear...
Read Full Thread     Ask a Doctor Now »
iam suffering with ibs and gerd from last 25 years.my age is 36yrs.from last six months iam suffering from lightheadedness and feeling of getting faint.i have consulted neuro he has given me Recita forte and Emidoxcin.when i stop taking this I dont get sleep and same feeling of getting faint happens to me.give me the possible cause of this problem and solution to it.
Hi,
History of IBS andn GERD, with complaints of lightheadedness from past 6 months and was prescribed escitalopram 10 +clonazepam 0.5 and prochlorperazine. You do not say how much improvement these drugs have caused. Escitalopram is an antidepressant and clonazepam a benzodiazepine. The latter...
Read Full Thread     Ask a Doctor Now »
My husband gets up and does not feel light headed. He takes his thyroid pill and his blood pressure medication. About two and a half months ago, he began feeling lightheaded two hours after he took the thyroid medication. He found out he had high blood pressure. He was put on blood pressure medication that he took in addition to the thyroid medication. He was told to monitor his blood pressure. His blood pressure went down to normal, but he continues to experience the lightheadedness. The lightheadedness begins around two hours after he takes the medication the first thing in the morning before eating his breakfast. The doctor changed his blood pressure medication. The lightheadedness contined. Then he switched him back to the first medication. The lightheadedness continues. He had many blood tests. His heart rate is normal. He had a brain MRI. There were no abnormalties. He was checked by his doctor a few times since this started and there don't appear to be any abnormalties. He usually only experiences the lightheadness when standing, not while sitting. He describes the lightheadedness as coming from the top of his head. It doesn't appear to curtail his ability to function. He says he thinks he doesn't get enough sleep. He is 81 years old. We don't know what the causes or cause fo this is for this problem is.
Hi and thanks for the question,
what you describe your husband is experiencing is called orthostatic hypotension. (Drop in blood pressure). A dramatic drop in the systolic blood pressure — the higher number in your blood pressure reading — may result in lightheadedness or a feeling of faintness....
Read Full Thread     Ask a Doctor Now »
I have some upper back pain and I get some sort of lightheadedness...I have a little cough that has been there since I had the upper respiratory flu(2 months)... any ideas any of this related? I may have done something to my back a month ago I was on computer alot for about three weeks. I had a back x XXXXXXX nothing there
Hello,
Thanks for the query.
Your two problems of upper back ache and persistent cough are  unrelated to each other.
Your upper back pain is basically a postural pain and has been brought about by long working on computer.
Treatment involves physiotherapy along with exercises aimed at relieving...
Read Full Thread     Ask a Doctor Now »
I have been having lightheadedness and pressure in my head and around my ear. I also have some weakness from time to time in my arm. I am on Betahistine which helps, but I don't want to take it too much and become dependent on it.
I am on a wait list to see a neurologist, but the wait time is about four months. My doctor thinks it is a virus in my inner ear and I just have to wait it out. I am becoming anxious about my whole situation.
Brief Answer:
Detailed reply is below

Detailed Answer:
Hi,
Thank you for posting your query.

Based on your symptoms, there are two possibilities:

1. Labyrinthine dysfunction- which is often due to virus infection in the ear. It gradually improves over time on own, and doing vestibular...
Read Full Thread     Ask a Doctor Now »
View more
A Doctor will be with you shortly
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor